Study For Exit Hesi
After receiving IV fluids in the ER, an elderly patient is admitted to the acute care unit with a medical diagnosis of dehydration. The patient is receiving 0.9% normal saline 125 mL/hr via saline lock and has a bounding pulse, tachycardia, and pedal edema. When contacting the dr, the nurse anticipates a prescription with what intervention? a. Remove the saline lock from the arm b. Increase rate of normal saline c. Decrease rate of normal saline infusion d. Change IV solution to 0.45% saline solution - correct answer a. Remove the saline lock from the arm A patient who is admitted to the care unit with syndrome of inappropriate antidiuretic hormone (SIADH) has developed osmotic demyelination. Which intervention should the nurse implement first? a. Patch one eye b. Evaluate swallow c. Reorient often d. Range of motion - correct answer b. Evaluate swallow The nurse is preparing a client who had a below-the-knee (BKA) amputation for discharge home. Which recommendations should the nurse provide this patient? (SATA) a. Wash stump with soap and water b. Avoid range of motion exercise c. Apply alcohol to the stump after bathing d. Inspect skin for redness e. Use a residual limb shrinker - correct answer a. Wash stump with soap and water d. Inspect skin for redness e. Use a residual limb shrinker After 2 days treatment of dehydration, a child continues to vomit and have diarrhea. Normal saline is infusing and the child's urine output is 50 mL/hr. During morning assessment, the nurse determines that the child is lethargic and difficult to arouse. Which should the nurse implement? a. Increase IV fluid flow rate b. Review 24 hr intake and output c. Obtain ABGs d. Perform a finger stick glucose test - correct answer d. Perform a finger stick glucose test A patient with bleeding esophageal varices receives vasopressin IV. What should the nurse monitor for during the IV infusion of this medication? a. Vasodilation of the extremities b. Chest pain and dysrhythmia c. Hypotension and tachycardia d. Decreasing GI cramping and nausea - correct answer b. Chest pain and dysrhythmia A male patient with an antisocial personality disorder is admitted to an inpatient mental health unit for multiple substance dependency. When providing a history, the patient justifies to the nurse his use of drugs. Based on this pattern of behavior, this patient's history if most likely to include which finding? a. Multiple convictions for misdemeanors and Class B felonies b. Delusions of grandiosity and persecution c. Suicidal ideations and multiple attempts d. Photos and panic attacks when confronted by authority - correct answer a. Multiple convictions for misdemeanors and Class B felonies An older patient is admitted for repair of a broken hip. To reduce the risk of infection postoperative period, which nursing care intervention should the nurse include in the patient's plan of care? (SATA) a. Administer low molecular weight heparin b. Teach patient to use incentive spirometer every 2 hours while awake c. Remove urinary catheter as soon as possible and encourage voiding d. Maintain sequential compression devices while in bed e. Assess pain level and medicate PRN as prescribed - correct answer b. Teach patient to use incentive spirometer every 2 hours while awake c. Remove urinary catheter as soon possible and encourage voiding The nurse is preparing a 50 mL dose of 50% dextrose IV for a patient with insulin shock. How should the nurse administer the medication? a. Dilute dextrose in 1 liter of 0.9% normal saline solution b. Push undiluted slowly through the currently infusing IV c. Mix dextrose in a 50 mL piggyback for a total volume of 100 mL d. Ask the pharmacist to add the dextrose to a TPN solution - correct answer b. Push undiluted slowly through the currently infusing IV A patient with arthritis has been receiving treatment with naproxen and now reports stomach pain, increasing weakness, and fatigue. Which lab test should the nurse monitor? a. Calcium b. Erythrocyte sedimentation rate c. Osmolaltiy d. Hemoglobin - correct answer d. Hemoglobin A patient with bacterial meningitis is receiving phenytoin. Which assessment finding indication to the nurse that the client is experiencing a therapeutic response to the phenytoin? a. Increased time of ambulation between periods of rest b. Decrease in intracranial pressure and cerebral edema c. Absence of seizure activity for the duration of treatment d. Normal electroencephalogram after drug administration - correct answer c. Absence of seizure activity for the duration of treatment A patient with peptic ulcer disease receives a prescription for intermittent suction via a salem sump nasogastric tube. After inserting the NGT and obtaining coffee ground gastric contents, the nurse clamps the NGT because the patient must leave the room for diagnostic studies. Upon return to the unit, the patient complains of nausea. What action should the nurse implement first? a. Administering a prescribed antiemetic agent b. Provide oral suction using a Yankauer tip c. Connect the NGT to low intermittent suction d. Irrigate the NGT with normal saline - correct answer d. Irrigate the NGT with normal saline The healthcare provider prescribes fluid of 0.9 sodium chloride 1,000 mL to be infused over 4 hours. The IV administration set delivers 10 gtt/mL. How many gtt/min should the nurse regulate the infusion? (round to nearest whole number) gtt/min = volume (mL) / time (min) x drop factor (gtt/mL) Flow rate = 1000 mL/240 min x 10 gtt/mL = 41.667 gtt/min - correct answer 42 At 40 week gestation, a laboring patient who is lying in a supine position tells the nurse that she has finally found a comfortable position. What action should the nurse take? a. Place pillow under the patient's head and knees b. Place a wedge under the patient's right hip c. Encourage patient to turn on her left side d. Explain that her position isn't safe - correct answer b. Place a wedge under the patient's right hip A family member reports that the patient who is bedridden has not been turned or repositioned all night and is sleeping on a special air mattress with no sheets. What information should the nurse provide to the family? a. Clarify that an aerated support surface doesn't use sheets that often because of skin breakdown b. Describe the night staff's plan of care to ensure the patient's sleep isn't disturbed c. Explain that turning is only necessary to reposition the patient only during waking hours d. Suggest that a family member turn the patient during the night when someone is there - correct answer a. Clarify that an aerated support surface doesn't use sheets that often because of skin breakdown A patient with DVT is receiving a continuous IV heparin infusion. The patient has tarry, black diarrhea and reports abdominal pain. Which action should the nurse implement? (SATA) a. Monitor stools for presence of blood b. Auscultate bowel sounds in all quadrants c. Assess characteristic of pain d. Review last partial thromboplastin time results e. Prepare to administer warfarin - correct answer a. Monitor stools for presence of blood c. Assess characteristic of pain e. Prepare to administer warfarin The dr prescribes potassium chloride 25 mEq in 500 mL D5W to infuse over 6 hours. The available 20 mL vial of potassium chloride is labeled. How many mL of potassium chloride should the nurse add to the IV fluid. ? - correct answer A male patient reports to the on-call clinic nurse that he took Tadalafil 10 mg PO two hours ago and now his skin feels flushed. He reports a history of stable angina, but denies experiencing any current or recent chest pain. What action should the nurse take?
Document information
- Uploaded on
- April 28, 2024
- Number of pages
- 45
- Written in
- 2023/2024
- Type
- Exam (elaborations)
- Contains
- Questions & answers